MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS BROACH SZ 3; HIP INSTRUMENTS : BROACHES

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS BROACH SZ 3; HIP INSTRUMENTS : BROACHES
Model Number 2012-03-030
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device in question was used in the surgery.In the surgery, the said product had a tight connection to the offset handle, making it difficult to attach and detach.The surgery was completed successfully within 30 minutes surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that on (b)(6) 2023, the device in question was used in the surgery.In the surgery, the said product had a tight connection to the offset handle, making it difficult to attach and detach.The surgery was completed successfully within 30 minutes surgical delay.It is believed that the problem is hindered at the connection.The problem is with the product in question, not the handle, as the other size is fine.No further information is available.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tri-lock bps broach sz 3 has several scratches and nicks around the post.A functional test was perform with a sample broach handle (259807550) and the device was able to assemble and disassemble without difficulties, therefore the reported jammed allegation was not confirmed.The observed condition of the device's post can be attributed to a combination of heavy usage and due to the taper not being seated all the way into the mating device before usage.The overall complaint was unconfirmed as the observed condition of the tri-lock bps broach sz 3 would not contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
TRI-LOCK BPS BROACH SZ 3
Common Device Name
HIP INSTRUMENTS : BROACHES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17369830
Report Number1818910-2023-14868
Device Sequence Number19761902
Product Code HTQ
UDI-Device Identifier10603295082088
UDI-Public10603295082088
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2012-03-030
Device Catalogue Number201203030
Device Lot NumberPG0211
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer08/09/2023
08/16/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date08/10/2023
08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown